Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 30, 2009, 1:08 PM CDT. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2009, 1:08 PM CDT (18:08 UTC)
- Expired
- Aug 30, 2009, 3:00 PM CDT
- In force
- 112 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 301808
FFWSJU
PRC061-127-302000-
/O.NEW.TJSJ.FF.W.0030.090830T1808Z-090830T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
208 PM AST SUN AUG 30 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUAYNABO
SAN JUAN
* UNTIL 400 PM AST
* AT 200 PM AST...THE USGS RIVER GAGE ALONG RIO PIEDRAS INDICATED
THAT THE RIVER WAS OVER ITS BANKS. ALTHOUGH RAINS HAVE ENDED...
RUNOFF FROM EARLIER HEAVY RAINFALL COULD CAUSE FLOODING OF
LOCATIONS DOWNSTREAM ALONG THE RIO PIEDRAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1835 6605 1835 6607 1840 6607 1841 6610
1843 6612 1844 6607 1840 6605
$$
FIGUEROA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
000
WGCA72 TJSJ 302002
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN AUG 30 2009
PRC061-127-302030-
/O.EXP.TJSJ.FF.W.0030.000000T0000Z-090830T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAYNABO PR-SAN JUAN PR-
402 PM AST SUN AUG 30 2009
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM AST
FOR SAN JUAN AND GUAYNABO MUNICIPALITIES...
FOR THE RIO PIEDRAS NEAR HATO REY- RPOP4
FLOOD STAGE - 15 FEET.
AT 352 PM AST THE USGS SENSOR INDICATED THE RIVER LEVEL
CONTINUE TO STEADILY DECLINE AND IS NOW NEAR 10.41 FEET AND
JUST ABOVE ACTION STAGE...LOCAL EMERGENCY MANAGERS REPORTED
ONLY MINOR FLOODING IN SOME AREAS IN GUAYNABO WHICH WERE DUE
TO POOR DRAINAGE. ALTHOUGH SHOWERS MAY LINGER ACROSS THESE
AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL HEAVY RAINFALL
IS EXPECTED ACROSS THE RIO PIEDRAS RIVER. THEREFORE THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 1835 6605 1835 6607 1840 6607 1841 6610
1843 6612 1844 6607 1840 6605
$$
RAM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 302003 CCA
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
403 PM AST SUN AUG 30 2009
PRC061-127-302030-
/O.EXP.TJSJ.FF.W.0030.000000T0000Z-090830T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAYNABO PR-SAN JUAN PR-
403 PM AST SUN AUG 30 2009
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM AST
FOR SAN JUAN AND GUAYNABO MUNICIPALITIES...
FOR THE RIO PIEDRAS NEAR HATO REY- RPOP4
FLOOD STAGE - 15 FEET.
AT 352 PM AST THE USGS SENSOR INDICATED THE RIVER LEVEL
CONTINUE TO STEADILY DECLINE AND IS NOW NEAR 10.41 FEET AND
JUST ABOVE ACTION STAGE...LOCAL EMERGENCY MANAGERS REPORTED
ONLY MINOR FLOODING IN SOME AREAS IN GUAYNABO WHICH WERE DUE
TO POOR DRAINAGE. ALTHOUGH SHOWERS MAY LINGER ACROSS THESE
AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL HEAVY RAINFALL
IS EXPECTED ACROSS THE RIO PIEDRAS RIVER. THEREFORE THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 1835 6605 1835 6607 1840 6607 1841 6610
1843 6612 1844 6607 1840 6605
$$
RAM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:01 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 30, 10:01 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1101 AM AST SUN AUG 30 2009 .UPDATE...NO CHANGES WERE DONE TO THE PREVIOUS FORECAST PACKAGE. && .AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL TAF SITES DURING THE REST OF THE MORNING HOURS AND UNTIL 30/1800Z. AFTER THAT TIME...CONVECTION IS EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE WESTERN INTERIOR...WEST AND NORTHERN SECTIONS OF PUERTO RICO. THIS WILL RESULT IN PERIODS OF MVFR CONDITIONS ACROSS TJSJ...TJMZ..AND TJBQ...ALONG WITH MOUNTAIN OBSCURATIONS UNTIL AT LEAST 30/2200Z. && .PREV DISCUSSION... /ISSUED 429 AM AST SUN AUG 30 2009/ SYNOPSIS...DEVELOPING TUTT LOW NORTH OF PR WILL DRIFT TO THE SOUTH SOUTHWEST OVR THE NEXT 48 HRS AND HELP MAINTAIN A WET PATTERN ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS. TROPICAL WAVE ALONG 45W WILL TRACK ACROSS THE REGION DURING THE LATTER PART OF THE WORK WEEK. DISCUSSION...WATER VAPOR IMAGERY SHOWS DEVELOPING TUTT LOW NORTH OF PR EARLY THIS MORNING. THIS FEATURE IS FCST TO DRIFT SOUTH SOUTHWEST DURING THE NEXT 48 HRS AND SETTLE OVR HISPANIOLA BY MON EVENING. VEERING WINDS IN THE MID AND UPPER LVLS OF THE ATMOSPHERE WILL HELP DRAW MOISTURE NWD FROM THE DEEP TROPICS INTO OUR AREA AND KEEP US WET FOR THE NEXT COUPLE OF DAYS. FOR TUE-WED AND POSSIBLY INTO THU...GLOBAL MODELS SHOW INCREASING SUBSIDENCE/DRYING AS HEIGHTS RISE AS MID-UPPER LVL RIDGE ACROSS THE TROP ATLC BUILDS WESTWARD. HOWEVER...CAP DOES NOT LOOK STRONG ENOUGH TO COMPLETELY SUPPRESS CONVECTION BUT DO EXPECT A SIG DROP IN CONVECTIVE CVRG. THE FORECAST FOR THE END OF THE NEW WORK WEEK WILL BE HIGHLY DEPENDENT ON THE TRACK/EVOLUTION OF TROPICAL WAVE CURRENTLY ALONG 45W. FIRST IMAGES AFTER THE SATELLITE ECLIPSE SHOW A MARKED INCREASE IN CONVECTION WITH A CIRCULATION TRYING TO CLOSE OFF NEAR 11.2N AND 45.1W. NOT SURE IF THIS IS THE BEGINNING OF A INTENSIFICATION PHASE OR A SHORT TERM TREND GIVEN FVRBL CONVECTIVE UPSWING SEEN WITH TROPICAL SYSTEMS AT NIGHT BUT SYSTEM DEFINITELY LOOKING MUCH BETTER ORGANIZED THAN 24 HRS AGO. SVRL GLOBAL MODELS STILL SHOW DEVELOPMENT OF THIS WAVE INTO A TROPICAL CYCLONE DURING THE NEXT FEW DAYS. THE EUROPEAN MODEL WHICH HAS BEEN THE MOST RELIABLE/CONSISTENT MODEL THIS YEAR TRACKS THIS SYSTEM VERY CLOSE TO THE AREA DURING THE LATTER PART OF THE WORK WEEK. IT HAS ALSO BEEN THE MOST CONSISTENT WITH THIS SYSTEM KEEPING IT SOUTH OF 20N OVER THE PAST THREE DAYS. MODELS ALSO INDICATE SYSTEM SLOWING DOWN SIGNIFICANTLY ONCE IT REACHES 55W. GREAT AMOUNT OF UNCERTAINTY HERE ESPECIALLY WITH RESPECT TO TIMING AND INTENSITY. AVIATION...VFR THRU 16Z. MVFR CONDITIONS WITH TSRA AT JBQ/JMZ BETWEEN 18Z-23Z. MARINE...GOOD BOATING CONDITIONS THRU THE FIRST PART OF THE WEEK. INCREASING WINDS AND SEAS ARE EXPECTED DURING THE MIDDLE TO LATTER PART OF THE WORK WEEK WITH PASSAGE OF TROPICAL WAVE NOW ALONG 45W. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 79 / 50 40 50 30 STT 89 79 89 79 / 30 40 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10
Hazardous weather outlook, Aug 30, 3:57 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 457 AM AST SUN AUG 30 2009 AMZ710>745-PRZ001>013-310900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 457 AM AST SUN AUG 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-310900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 457 AM AST SUN AUG 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:50 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 12:33 PM CDT | Areal Flood Advisory | JSJ | 83 min | |
| Aug 30, 1:49 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Aug 30, 2:45 PM CDT | Areal Flood Advisory | JSJ | 79 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.